Loading [MathJax]/jax/output/CommonHTML/jax.js
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More
×

System Upgrade on Tue, May 28th, 2024 at 2am (EDT)

Existing users will be able to log into the site and access content. However, E-commerce and registration of new users may not be available for up to 12 hours.
For online purchase, please visit us again. Contact us at customercare@wspc.com for any enquiries.

SEARCH GUIDE  Download Search Tip PDF File

  • articleNo Access

    Intersection non-simple graph of an abelian group

    The intersection non-simple graph, denoted by INS(G), of a finite abelian group G is an undirected graph whose vertex set is the collection of all proper non-trivial subgroups of G, and any two distinct vertices are adjacent if and only if their intersection is not a simple subgroup of G. We obtain some properties of INS(G) related to connectedness, completeness, degree, and girth. The concepts of bipartiteness, triangle-free, cluster, claw-free and cograph are taken into consideration. We also investigate the clique number, independence number, domination number, and planarity of INS(G).

  • articleNo Access

    THE SPREAD AND EXTREME TERMS OF JONES POLYNOMIALS

    We adapt Thistlethwaite's alternating tangle decomposition of a knot diagram to identify the potential extreme terms in its bracket polynomial, and give a simple combinatorial calculation for their coefficients, based on the intersection graph of certain chord diagrams.

  • articleNo Access

    ON EXTREME COEFFICIENTS OF THE JONES–KAUFFMAN POLYNOMIAL FOR VIRTUAL LINKS

    An important problem of knot theory is to find or estimate the extreme coefficients of the Jones–Kauffman polynomial for (virtual) links with a given number of classical crossings. This problem has been studied by Morton and Bae [1] and Manchón [11] for the case of classical links. It turns out that the general case can be reduced to the case when the extreme coefficient function is expressible in terms of chord diagrams (previous authors consider only d-diagrams which correspond to the classical case [9]). We find the maximal absolute values for generic chord diagrams, thus, for generic virtual knots. Also we consider the "next" coefficient of the Jones–Kauffman polynomial in terms of framed chord diagrams and find its maximal value for a given number of chords. These two functions on chord diagrams are of their own interest because there are related to the Vassiliev invariants of classical knots and J-invariants of planar curves, as mentioned in [10].

  • articleNo Access

    INTERSECTION GRAPH OF SUBMODULES OF A MODULE

    Let R be a ring with identity and M be a unitary left R-module. The intersection graph of an R-moduleM, denoted by G(M), is defined to be the undirected simple graph whose vertices are in one to one correspondence with all non-trivial submodules of M and two distinct vertices are adjacent if and only if the corresponding submodules of M have nonzero intersection. We investigate the interplay between the module-theoretic properties of M and the graph-theoretic properties of G(M). We characterize all modules for which the intersection graph of submodules is connected. Also the diameter and the girth of G(M) are determined. We study the clique number and the chromatic number of G(M). Among other results, it is shown that if G(M) is a bipartite graph, then G(M) is a star graph.

  • articleNo Access

    THE INTERSECTION GRAPH OF GAMMA SETS IN THE TOTAL GRAPH OF A COMMUTATIVE RING-I

    Let R be a commutative ring and Z(R) be its set of all zero-divisors. Anderson and Badawi [The total graph of a commutative ring, J. Algebra320 (2008) 2706–2719] introduced the total graph of R, denoted by TΓ(R), as the undirected graph with vertex set R, and two distinct vertices x and y are adjacent if and only if x + y ∈ Z(R). Tamizh Chelvam and Asir [Domination in the total graph of a commutative ring, to appear in J. Combin. Math. Combin. Comput.] obtained the domination number of the total graph and studied certain other domination parameters of TΓ(R) where R is a commutative Artin ring. The intersection graph of gamma sets in TΓ(R) is denoted by I(R). Tamizh Chelvam and Asir [Intersection graph of gamma sets in the total graph, Discuss. Math. Graph Theory32 (2012) 339–354, doi:10.7151/dmgt.1611] initiated a study about the intersection graph I (ℤn) of gamma sets in TΓ(ℤn). In this paper, we study about I(R), where R is a commutative Artin ring. Actually we investigate the interplay between graph-theoretic properties of I(R) and ring-theoretic properties of R. At the first instance, we prove that diam(I(R)) ≤ 2 and gr(I(R)) ≤ 4. Also some characterization results regarding completeness, bipartite, cycle and chordal nature of I(R) are given. Further, we discuss about the vertex-transitive property of I(R). At last, we obtain all commutative Artin rings R for which I(R) is either planar or toroidal or genus two.

  • articleNo Access

    THE INTERSECTION GRAPH OF GAMMA SETS IN THE TOTAL GRAPH OF A COMMUTATIVE RING-II

    The intersection graph I(R) of gamma sets in the total graph TΓ(R) of a commutative ring R, is the undirected graph with vertex set as the collection of all γ-sets in the total graph of R and two distinct vertices u and v are adjacent if and only if u ∩ v ≠ ∅. Tamizh Chelvam and Asir [The intersection graph of gamma sets in the total graph I, to appear in J. Algebra Appl.] studied about I(R) where R is a commutative Artin ring. In this paper, we continue our interest on I(R) and actually we study about Eulerian, Hamiltonian and pancyclic nature of I(R). Further, we focus on certain graph theoretic parameters of I(R) like the independence number, the clique number and the connectivity of I(R). Also, we obtain both vertex and edge chromatic numbers of I(R). In fact, it is proved that if R is a finite commutative ring, then χ(I(R)) = ω(I(R)). Having proved that I(R) is weakly perfect for all finite commutative rings, we further characterize all finite commutative rings for which I(R) is perfect. In this sequel, we characterize all commutative Artin rings for which I(R) is of class one (i.e. χ′(I(R)) = Δ(I(R))). Finally, it is proved that the vertex connectivity and edge connectivity of I(R) are equal to the degree of any vertex in I(R).

  • articleNo Access

    INTERSECTION GRAPH OF A MODULE

    Let V be a left R-module where R is a (not necessarily commutative) ring with unit. The intersection graph formula of proper R-submodules of V is an undirected graph without loops and multiple edges defined as follows: the vertex set is the set of all proper R-submodules of V, and there is an edge between two distinct vertices U and W if and only if U ∩ W ≠ 0. We study these graphs to relate the combinatorial properties of formula to the algebraic properties of the R-module V. We study connectedness, domination, finiteness, coloring, and planarity for formula. For instance, we find the domination number of formula. We also find the chromatic number of formula in some cases. Furthermore, we study cycles in formula, and complete subgraphs in formula determining the structure of V for which formula is planar.

  • articleNo Access

    ON THE GENUS OF THE INTERSECTION GRAPH OF IDEALS OF A COMMUTATIVE RING

    To each commutative ring R one can associate the graph G(R), called the intersection graph of ideals, whose vertices are nontrivial ideals of R. In this paper, we try to establish some connections between commutative ring theory and graph theory, by study of the genus of the intersection graph of ideals. We classify all graphs of genus 2 that are intersection graphs of ideals of some commutative rings and obtain some lower bounds for the genus of the intersection graph of ideals of a nonlocal commutative ring.

  • articleNo Access

    The intersection graph of a group

    Let G be a group. The intersection graph of G, denoted by Γ(G), is the graph whose vertex set is the set of all nontrivial proper subgroups of G and two distinct vertices H and K are adjacent if and only if H ∩ K ≠ 1. In this paper, we show that the girth of Γ(G) is contained in the set {3, ∞}. We characterize all solvable groups whose intersection graphs are triangle-free. Moreover, we show that if G is finite and Γ(G) is triangle-free, then G is solvable. Also, we prove that if Γ(G) is a triangle-free graph, then it is a disjoint union of some stars. Among other results, we classify all abelian groups whose intersection graphs are complete. Finally, we study the intersection graphs of cyclic groups.

  • articleNo Access

    On projective intersection graph of ideals of commutative rings

    Let R be a commutative ring with identity and I(R), the set of all nontrivial proper ideals of R. The intersection graph of ideals of R, denoted by (R), is a simple undirected graph with vertex set as the set I(R), and, for any two distinct vertices I and J are adjacent if and only if IJ(0). In this paper, we study some connections between commutative ring theory and graph theory by investigating topological properties of intersection graph of ideals. In particular, it is shown that for any nonlocal Artinian ring R, (R) is a projective graph if and only if RR1×F1, where R1 is a local principal ideal ring with maximal ideal 𝔪1 of nilpotency three and F1 is a field. Furthermore, it is shown that for an Artinian ring R,¯γ((R))=2 if and only if RR1×R2, where each Ri(1i2) is a local principal ideal ring with maximal ideal 𝔪i(0) such that 𝔪2i=(0).

  • articleNo Access

    Intersection graphs of general linear groups

    Let F be a field and GLn(F) the general linear group of degree n>1 over F. The intersection graph Γ(GLn(F)) of GLn(F) is a simple undirected graph whose vertex set includes all nontrivial proper subgroups of GLn(F). Two vertices A and B of Γ(GLn(F)) are adjacent if AB and AB{In}. In this paper, we show that if F is a finite field containing at least three elements, then the diameter δ(Γ(GLn(F))) is 2 or 3. We also classify GLn(F) according to δ(Γ(GLn(F))). In case F is infinite, we prove that Γ(GLn(F)) is one-ended of diameter 2 and its unique end is thick.

  • articleNo Access

    ALGORITHMS ON SUBGRAPH OVERLAP GRAPHS

    Consider a graph D and a family FI of connected edge subgraphs of D. Let GI(V, F) be the intersection graph of FI and G the overlap graph of FI. We describe polynomial time algorithms for subgraph overlap graphs G when their intersection graphs GI have specific hereditary properties. The algorithms are to find maximum induced complete bipartite subgraphs, maximum weight holes of a given parity, minimum dominating holes, antiholes of a given parity and some others. In addition, we define the family of subgraph filament graphs based on D, FI and GI, and prove it to be the same as the family of subgraph overlap graphs.

  • articleNo Access

    The intersection graph of ideals of a poset

    Let (P, ≤) be a partially ordered set (poset, briefly) with a least element 0. The intersection graph of ideal of P, denoted by G(P), is a graph whose vertices are all non-trivial ideals of P and two distinct vertices I and J are adjacent if and only if I ∩ J ≠ {0}. In this paper, we study some relations between the algebraic properties of posets and graph-theoretic properties of G(P). We investigate the connectivity, diameter, girth and planarity of the intersection graph. Also, among the other things, we show that if the clique number of G(P) is finite, then P is finite too.

  • articleNo Access

    On the intersection graph of gamma sets in the zero-divisor graph

    Let R be a commutative ring. The intersection graph of gamma sets in the zero-divisor graph Γ(R) of R is the graph IΓ(R) with vertex set as the collection of all gamma sets of the zero-divisor graph Γ(R) of R and two distinct vertices A and B are adjacent if and only if A ∩ B ≠ ∅. In this paper, we study about various properties of IΓ(R) and investigate the interplay between the graph theoretic properties of IΓ(R) and the ring theoretic properties of R.

  • articleNo Access

    The M-intersection graph of ideals of a commutative ring

    Let R be a commutative ring and M be an R-module, and let I(R) be the set of all nontrivial ideals of R. The M-intersection graph of ideals of R, denoted by GM(R), is a graph with the vertex set I(R), and two distinct vertices I and J are adjacent if and only if IMJM{0}. For every multiplication R-module M, the diameter and the girth of GM(R) are determined. Among other results, we prove that if M is a faithful R-module and the clique number of GM(R) is finite, then R is a semilocal ring. We denote the n-intersection graph of ideals of the ring m by Gn(m), where n,m2 are integers and n is a m-module. We determine the values of n and m for which Gn(m) is perfect. Furthermore, we derive a sufficient condition for Gn(m) to be weakly perfect.

  • articleNo Access

    The intersection graph of ideals of m

    Let m>1 be an integer, and let I(m) be the set of all non-zero proper ideals of m. The intersection graph of ideals of m, denoted by G(m), is a graph with the vertex set I(m) and two distinct vertices I,JI(m) are adjacent if and only if IJ0. Let n>1 be an integer and n be a m-module. In this paper, we study a kind of graph structure of m, denoted by Gn(m). It is the undirected graph with the vertex set I(m), and two distinct vertices I and J are adjacent if and only if InJn0. Clearly, Gm(m)=G(m). Let m=pα11pαss and n=pβ11pβss, where pi’s are distinct primes, αi’s are positive integers, βi’s are non-negative integers, and 0βiαi for i=1,,s and let S={1,,s}, S={iS :βi0}. The cardinality of S is denoted by s. Also, let α(Gn(m)), γ(Gn(m)) and 𝔄 denote the independence number, the domination number and the set of all isolated vertices of Gn(m), respectively. We prove that gr(Gn(m)){3,} and we show that if Gn(m) is not a null graph, then

    α(Gn(m))={α1+1,if  n=p1p2, m=pα11p2 and α12;si=1(αiβi+1)1+s,otherwise.
    and
    γ(Gn(m))={|𝔄|+1,if np1ps or n=p1p2, m=pα11p2 and α12;|𝔄|+2,otherwise.
    We also compute some of its numerical invariants, namely maximum degree and chromatic index. Among other results, we determine all integer numbers n and m for which Gn(m) is Eulerian.

  • chapterNo Access

    GRAPH-LINKS

    The present paper is a review of the current state of Graph-Link Theory (graph-links are closely related to homotopy classes of looped interlacement graphs): a theory suggested in,1,2 see also,3 dealing with a generalisation of knots obtained by translating the Reidemeister moves for links into the language of intersection graphs of chord diagrams. In this paper we show how some methods of classical and virtual knot theory can be translated into the language of abstract graphs, and some theorems can be reproved and generalised to this graphical setting. We construct various invariants, prove certain minimality theorems and construct functorial mappings for graph-knots and graph-links. In this paper, we first show non-equivalence of some graph-links to virtual links.